ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > PARENTS OF CHILDREN WITH ADD/ADHD > Children's Diagnosis & Treatment
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Children's Diagnosis & Treatment This forums is for parents to discuss issues related to diagnosis and treament of children with AD/HD

Reply
 
Thread Tools Display Modes
  #1  
Old 05-19-17, 04:24 PM
Tzonefitness Tzonefitness is offline
Newbie
 

Join Date: May 2017
Location: Aldergrove, Canada
Posts: 2
Thanks: 2
Thanked 1 Time in 1 Post
Tzonefitness is on a distinguished road
Concerta and Anger/Agression

My 8.5 year old son started his very first dose of meds this morning. He was prescribed 18mg concerta. I gave it to him at 6:15 am and 20 minutes later he was ANGRY. He could not speak to anyone without anger and was fighting non stop with his brother. He can have this type of behaviour on any given day without meds so I'm not sure if it's a coincidence or not... do meds work immediately or do they take a few days??
Reply With Quote
  #2  
Old 05-19-17, 05:01 PM
ToneTone ToneTone is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2008
Location: Philadelphia, pa
Posts: 1,858
Thanks: 1,740
Thanked 2,313 Times in 1,092 Posts
ToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond reputeToneTone has a reputation beyond repute
Re: Concerta and Anger/Agression

Stimulants work immediately (when they work) ...

I initially felt some anger on Concerta, but it went away quickly. Frankly, I saw the anger as a good thing for me ... because I tended to be passive and withdrawn. But again, it went away quickly. Maybe I would say I felt really "intense" when I started on Concerta. But the body adjusts quickly and pushes back ... and that "side effect" went away for me in not too long.

You can call the doctor immediately to report the effect. A doctor will expect a call when you get this reaction. The doctor will likely want to make an adjustment.

Tone
Reply With Quote
  #3  
Old 05-20-17, 03:07 AM
sarahsweets's Avatar
sarahsweets sarahsweets is online now
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 24,985
Thanks: 5,553
Thanked 29,222 Times in 13,237 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Concerta and Anger/Agression

When is your follow up appt scheduled for?
__________________
President of the No F's given society.

I carried a watermelon?

I've always been one of a kind. It just hasnt always been positive.
Reply With Quote
Sponsored Links
  #4  
Old 05-22-17, 09:20 AM
Caco3girl Caco3girl is offline
Contributor
 

Join Date: Jan 2016
Location: atlanta
Posts: 454
Thanks: 45
Thanked 389 Times in 248 Posts
Caco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of light
Re: Concerta and Anger/Agression

The medicine is suppose to work the same day, but 20 minutes is pretty fast in my opinion.
Reply With Quote
  #5  
Old 05-22-17, 07:40 PM
Cyllya Cyllya is offline
ADDvanced Contributor
 

Join Date: Sep 2012
Location: Phoenix
Posts: 578
Thanks: 38
Thanked 661 Times in 339 Posts
Cyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond repute
Re: Concerta and Anger/Agression

Technically most drugs start having an effect on your body the same day, it's just that many typically require a lot of time before you can get much therapeutic benefit. Even for SSRIs and others that require a long time, you might get annoying side effects on the first day.

Stimulants like Concerta can start giving benefit (and adverse effects) in 20 minutes. It's usually not that noticeable, but it is possible that it caused the mood problems. If that's the case, it may stop causing the problem after a couple days of use, although depending on how bad it is, waiting it out might not be a good option. If continuing Concerta isn't feasible, you might have more luck with another ADHD med or temporarily using a smaller dose. (In this case, using a smaller dose requires switching to instant-release pills and splitting them. Well, I think they make a liquid methylphenidate these days too.)
__________________
Posts from my blog that might be useful:
About Initiation/Motivation/Procrastination | About sensory issues
Reply With Quote
  #6  
Old 05-23-17, 01:36 PM
Caco3girl Caco3girl is offline
Contributor
 

Join Date: Jan 2016
Location: atlanta
Posts: 454
Thanks: 45
Thanked 389 Times in 248 Posts
Caco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of lightCaco3girl is a glorious beacon of light
Re: Concerta and Anger/Agression

Quote:
Originally Posted by Cyllya View Post
Technically most drugs start having an effect on your body the same day, it's just that many typically require a lot of time before you can get much therapeutic benefit. Even for SSRIs and others that require a long time, you might get annoying side effects on the first day.

Stimulants like Concerta can start giving benefit (and adverse effects) in 20 minutes. It's usually not that noticeable, but it is possible that it caused the mood problems. If that's the case, it may stop causing the problem after a couple days of use, although depending on how bad it is, waiting it out might not be a good option. If continuing Concerta isn't feasible, you might have more luck with another ADHD med or temporarily using a smaller dose. (In this case, using a smaller dose requires switching to instant-release pills and splitting them. Well, I think they make a liquid methylphenidate these days too.)
Weird....that was NOT my experience with either of my children. I've always looked at it as a shot of caffeine directly to their brain. The medicine gives chaos order and then POOF it's gone. Some medicines gave a bad crash after they wore off but I never saw an instant effect.

Also, my son was on Concerta for about a year, the doctor wanted to try something a bit different. Anyway, the dr. said my kids didn't have to take it during the summer or on non-school days and that has worked out well for us....if it had a cumulative effect wouldn't those directions be counter productive? Are you sure you aren't thinking of anti-depressants?
Reply With Quote
  #7  
Old 08-10-17, 04:14 PM
Cris1968 Cris1968 is offline
Newbie
 

Join Date: May 2017
Location: BUCHAREST ,ROMANIA
Posts: 9
Thanks: 0
Thanked 1 Time in 1 Post
Cris1968 is on a distinguished road
Re: Concerta and Anger/Agression

Quote:
Originally Posted by Tzonefitness View Post
My 8.5 year old son started his very first dose of meds this morning. He was prescribed 18mg concerta. I gave it to him at 6:15 am and 20 minutes later he was ANGRY. He could not speak to anyone without anger and was fighting non stop with his brother. He can have this type of behaviour on any given day without meds so I'm not sure if it's a coincidence or not... do meds work immediately or do they take a few days??
I gave to my boy of 8,5 yr. old concerta 18 mg/ The effect was horrible. He lost attention at all, became agitated during first 3-4 hours. ,Then he started moving his mouth... Dr say to stopped giving Him. So I lost my hope for treating his ADHD using even Conerta. Last yera we tied straterra . Then the effect was very good on his speech and attention, but became violent with us and very irrtated.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Forum Jump


All times are GMT -4. The time now is 08:12 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums